MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. PRECUTTING KNIFE; PRE-CUTTING KNIFE

AOMORI OLYMPUS CO., LTD. PRECUTTING KNIFE; PRE-CUTTING KNIFE
Model Number KD-10Q-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 09/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus reviewed the following literature titled "underwater endoscopic submucosal dissection and hybrid endoscopic submucosal dissection as rescue therapy in difficult colorectal cases".This retrospective analysis demonstrates that underwater esd (u-esd) and hybrid esd (h-esd) are both effective and safe as rescue therapy in difficult colorectal esd.There were fifty-nine colorectal neoplasms were considered, 22 of which were removed by u-esd and 37 by h-esd.The en bloc resection rate in the u-esd group was 100 %, while it was 59.5% in the h-esd group.Dissection speed was 17.7mm2/min in the u-esd group and 8.3mm2/min in the h-esd group.This study concludes that the u-esd and h-esd are both effective and safe techniques in difficult colorectal situations.U-esd is particularly effective and fast for large lesions when it is not possible to obtain comfortable knife position, while h-esd is more suitable for very fibrotic lesions.Type of adverse events/number of patients: [underwater esd] bacteremia - 1 patient.[hybrid esd].Perforation - 4 patients.Bleeding - 4 patients.Bacteremia - 1 patient.This literature article requires 4 reports.The related patient identifiers are as follows: (b)(6) (kd-10q-1).(b)(6) (kd-650l: for single use electrosurgical knife).(b)(6) (sd-210l-10: snare master).(b)(6) (fd-210u: for hot biopsy).This medwatch report is for patient identifier (b)(6).There is no report of any olympus device malfunction in any procedure described in this study.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provided additional information from the author (see b5).
 
Event or Problem Description
In the medical opinion of the author, the olympus device did not cause malfunction nor the adverse events reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.This supplemental report includes a correction to e4 and g2.Information added that was inadvertently not included on previous submissions.Olympus will continue to monitor field performance for this device.

Brand Name
PRECUTTING KNIFE
Common Device Name
PRE-CUTTING KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16088677
Report Number9614641-2023-00004
Device Sequence Number16649302
Product Code KNS
UDI-Device Identifier04953170038051
UDI-Public04953170038051
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K955247
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-10Q-1
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2022
Supplement Date Received by Manufacturer01/13/2023
01/16/2023
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date01/13/2023
01/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown